Travelling with cancer
Some cancers can affect immunity and chemotherapy may have a major effect on the immune system which can last for up to three months after treatment ends. Certain destinations may present too much of an infection risk in the immediate period after chemotherapy. Equally, (because of treatment) you may be unable to have the recommended inoculations. Specific vaccines can be given but may not be as effective during the first six months after treatment. In some circumstances, your specialist may recommend a course of antibiotics during your stay overseas.
We are all more aware of the risks of DVT following a period of protracted inactivity such as sitting on a long haul flight. Research shows that some people with cancer have a higher chance of sustaining a DVT.
An increase or recurrence of symptoms whilst overseas
Often these cannot be predicted. However discuss this in full with your specialist, take any recommended precautions and be aware of what medical treatment is available at your destination.Get a quote